Skip to content
Includes Expert Content
JANE HELP PAIN NOT GOOD
avatar
smjpain posted:
Hi Jane well thursdays PT apt. was painful my awesome women, could only look at things and see what was going on and since I was going to see my GYN at home on friday she did want to get out the spec. and do A culture, I was just to sore I almost kicked her I had tears in my eyes and all she was doing was touching me and poking around a bit but she couldn't do any stretches or speculum stuff and massaging was out of the question.So she just did lower abdominal stuff, then she set me up once a week when I go see her to see a physchologyst who studied chronic pelvic/vulver problems and how to teach women to cope with it and said I should come back sooner than my apt. on the 2nd so I go back to see her on wed the 31st, then I came home and had to go to the ER because I was hurting so much all the Doctor did was do a UA but since I had a yeast infection the nurse had to Straight cath me and you know the cleaning stuff they use to clean the area the nurse left the cleaning stick in my vaginal canal and I didn't even know it until 4hrs later at home because the area was already painful and also the doctor was not very nice. Then Friday was my apt. with my GYN two time;s in one week because the Diflucan didn't help the itching and also bleeding he examined me and said things didn't look very good at all and wants to see me back on monday it hurt so bad I had the nurse hold my hand and he had to use the spec. well so to stop the itching he put me on Vistril 2 every eight hours he also wanted to make me sleepy so I can sleep at night and well Jane there is more since there has been so much pain I have been on pain meds Lortab 7.5/325mg every four hours and I am on a pain contract with my reg doc and she gave me 90 of them on the 17th and I ran out on thursday so I was taking way to many was only supost to take one every 4hrs that wasn't helping so I was taking two every 8hrs now I went to her on fri. also and she says I broke the contract and I said I know I'm sorry but they were not helping I did call her a few days before and said I needed help so thursday I started going through withdrawl and she doesn't believe me and only gave me 20 more I said I wanted help and when this happened with my GYN he slowly took me off of them by lowering my dose every two weeks I don't know what I am going to do Jane I see my GYN on monday I supose I can have him talk to her since my Physchologyst said to my GYN when that happened when I was seeing my GYN that I had to be gradually taking off of them a withdrawl could possibly kill me and or cause more damaging side-effects.Thanks for your Reply!
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear smjpain: Your questions merit a more extended reply. This response will keep the post in the first page queue.
JHH
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear smjpain: Yes, I remember when we had an extended discussion about the hassles of using narcotic pain medications for a chronic type pain--especially when the pain medications stopped working very well. That is a hard place to be because increasing the dose may not bring increased relief, AND one can run out of meds leading to possible withdrawal symptoms (depending upon the type of medication). Often a prescribing MD will give enough of the med to prevent damaging side effects while trying to find a better solution.

Actually, I think one of the best things you can do (in addition to seeing a pelvic PT) is to see a pain control expert. This specialty is accustomed to working with patients where narcotic pain meds no longer bring good relief. If this specialist is also known to the vulvar pain clinic in Iowa City you will have found a good match.

The use of the Vistaril for sleep as well as itch relief is an excellent idea. If sleep continues to be a problem other prescriptive, non-narcotic sleep aids can be used (eg trazadone, nortriptyline). With chronic pain coupled with acute pain (like yours) it is hard to imagine that your sleep has been restful.

smjpain, I am still confused as to why your yeast infection is not responding to even extended treatments. I would wonder if you had one of the atypical subtypes which tend to be less responsive to our usual medications. Hopefully your GYN will figure this out.

We are sorry to hear about the antiseptic swab from the straight cath being left left in contact with tender vaginal tissues. That had to hurt. I doubt she did it on purpose. In my own experience, when the patient is in severe distress during a procedure, sometimes I can get rattled and miss an important detail. We are human and tend to hate to see another person suffering under our hands.

In Support,
Jane


Helpful Tips

might be pregnant in 3 months rubella vaccination?
My wife is vaccinated rubella vaccine, doctor was note "she is not pregnant within 3 months". If she's pregnant in that time, what is ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.